Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 2, 2006, 3:04 PM CDT for Pecos County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 3:04 PM CDT (20:04 UTC)
- Expired
- May 2, 2006, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 124 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 022008
SVRMAF
TXC371-022100-
/O.NEW.KMAF.SV.W.0092.060502T2004Z-060502T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 400 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES EAST OF FORT STOCKTON. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
16 MILES SOUTHWEST OF IMPERIAL. THESE STORM ARE MOVING NORTHEAST AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CENTRAL PECOS COUNTY...
INTERSTATE 10 WEST OF FORT STOCKTON...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3093 10342 3055 10310 3069 10265 3095 10234
3119 10254 3125 10269 3124 10283 3131 10298
$$2 follow-up statements
000
WUUS54 KMAF 022009 CCA
SVRMAF
TXC371-022100-
/O.COR.KMAF.SV.W.0092.060502T2004Z-060502T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 400 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES EAST OF FORT STOCKTON. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
16 MILES SOUTHWEST OF IMPERIAL. THESE STORM ARE MOVING NORTHEAST AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CENTRAL PECOS COUNTY...
INTERSTATE 10 EAST OF FORT STOCKTON...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3093 10342 3055 10310 3069 10265 3095 10234
3119 10254 3125 10269 3124 10283 3131 10298
$$000
WWUS54 KMAF 022027
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT TUE MAY 2 2006
TXC371-022100-
/O.CON.KMAF.SV.W.0092.000000T0000Z-060502T2100Z/
PECOS TX-
320 PM CDT TUE MAY 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN PECOS COUNTY...
AT 319 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WAS LOCATED 15
MILES EAST OF FORT STOCKTON. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
12 MILES SOUTHEAST OF IMPERIAL. THESE STORMS ARE MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
RURAL CENTRAL PECOS COUNTY...
INTERSTATE 10 EAST OF FORT STOCKTON...
STATE HIGHWAY 11...
U.S. HIGHWAY 385...
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3093 10342 3055 10310 3069 10265 3095 10234
3119 10254 3125 10269 3124 10283 3131 10298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:14 PM CDT, 50 minutes earlier.
Area forecast discussion, May 2, 2:14 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE MAY 2 2006 .SHORT TERM... SHOWERS AND HIGH-BASED THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF THE TRANS PECOS...DAVIS MOUNTAINS AND NEAR THE RIO GRANDE. THESE STORMS SEEM TO BE DEVELOPING DUE TO VERY LARGE MID- LEVEL LAPSE RATES AND TOPOGRAPHY. AT THE SAME TIME...CUMULUS BUBBLING JUST EAST OF THE PERMIAN BASIN ALONG OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY ACROSS CENTRAL TEXAS. WINDS ALSO ARE BEGINNING TO BACK ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS NEAR SWEETWATER AND SNYDER INDICATING LOW-LEVEL CONVERGENCE INCREASING. WITH INSTABILITY ALREADY PRESENT AND CAP DECREASING PER SPC ANALYSIS WILL MENTION SEVERE WORDING IN ZONES THIS EVENING GIVEN CURRENT SCENARIO. .LONG TERM... WEAK SOUTH TO SOUTHWEST MID-LEVEL RIDGE PATTERN WILL DOMINATE THE EXTENDED RANGE FORECAST FOR THE NEXT SEVERAL DAYS AS A SERIES OF SHORTWAVES TRANSLATE THROUGH THE REGION. BY 03/1200Z...LARGE UPPER TROUGH DEVELOPS AND SHOULD BE POSITIONED OVER NORTHERN CALIFORNIA. PRIMARY FOCUS FOR MID-LATE WEEK WILL BE A COLD FRONT THAT IS EXPECTED TO BE SHALLOW...BUT PROVIDE ENOUGH ASCENT FOR PRECIPITATION DEVELOPMENT. SOUTH OF THE FRONT...A PERSISTENT LOW-LEVEL JET WILL SUPPLY AMPLE MOISTURE ACROSS EASTERN ZONES AND THUS...DECIDED TO LEAVE POP CHANCES IN PLACE OVER THE COURSE OF THE NEXT SEVERAL DAYS AS WAS PREVIOUSLY FORECASTED. MCS DEVELOPMENT IS LIKELY ACROSS THE NORTHERN AND CENTRAL TX PANHANDLE ALONG REMNANT OUTFLOW BOUNDARIES AND APPROACHING FRONT...WITH PROPAGATION EXPECTED TO THE SOUTHEAST ALONG THE GREATEST THETA-E RIDGING. THUNDERSTORM INITIATION ACROSS MAF CWA WILL BE DEPENDENT ON RESIDUAL OUTFLOW BOUNDARIES THAT MAY BE IN PLACE OVER THE NEXT SEVERAL DAYS AND ALONG THE HIGHER TERRAIN. EXCELLENT RH RECOVERIES ARE EXPECTED OVER THE WORK WEEK AS A LLJ INTENSIFIES EACH EVENING. NAM AND GFS SOLUTIONS DIVERGE SOMEWHAT THROUGH MIDWEEK AS THIS COLD FRONT SAGS SOUTHWARD. THE GFS AND HPC AGREE THAT THE FRONT SHOULD PUSH INTO THE FA BY 05/1200Z. THE NAM KEEPS THE FRONT FARTHER NORTHEAST AND AM NOT CONFIDENT WITH THIS SOLUTION AS PER NAM INITIALIZATION THIS MORNING. WHILE A WIND SHIFT SHOULD OCCUR WITH THIS FRONT...THERE WILL NOT BE AN ASSOCIATED PRESSURE GRADIENT THAT WILL BE STRONG ENOUGH FOR RED FLAG CONDITIONS. EXPECT SLIGHTLY COOLER TEMPERATURES BEHIND THE FRONT ON FRIDAY THROUGH SUNDAY...WITH SATURDAY BEING THE COOLEST DAY /TEMPERATURES WILL ACTUALLY BE CLOSE TO CLIMATOLOGY -- 81 DEGREES FOR KMAF/. WARM UP IS EXPECTED BY THE BEGINNING OF THE NEW WORK WEEK AS ANOTHER UPPER LEVEL TROUGH POSITIONS ITSELF OFF THE CA COAST AND SOUTHERLY WINDS ARE AMPLIFIED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 91 65 91 / 30 30 30 20 CARLSBAD NM 58 94 59 92 / 10 10 10 0 DRYDEN TX 68 93 67 95 / 20 20 20 0 FORT STOCKTON TX 65 97 64 95 / 20 10 20 0 GUADALUPE PASS TX 61 88 59 84 / 10 0 0 0 HOBBS NM 59 94 60 90 / 10 10 10 0 MARFA TX 50 87 52 86 / 10 10 10 0 MIDLAND INTL AIRPORT TX 64 92 65 92 / 20 20 30 10 ODESSA TX 66 94 67 92 / 20 10 30 10 WINK TX 66 100 62 102 / 20 10 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/02
Hazardous weather outlook, May 2, 2:55 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT TUE MAY 2 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 255 PM CDT TUE MAY 2 2006 /155 PM MDT TUE MAY 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF WEST TEXAS. THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS... WILL BE POSSIBLE ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS REGIONS OF WEST TEXAS DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT 3 PM ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 2, 2:44 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT TUE MAY 2 2006 TXZ075-022045- PECOS- 244 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR PECOS COUNTY. A STRONG THUNDERSTORM WAS ALONG STATE HIGHWAY 18...20 MILES NORTH OF FORT STOCKTON. OTHER THUNDERSTORMS WERE FORMING ALONG AND NEAR INTERSTATE 10...INCLUDING FORT STOCKTON. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:53 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 67 min |
| May 2, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 60 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 53 min |
| May 2, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 56 min |
| May 2, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 61 min |
| May 2, 5:00 PM CDT | Tornado Warning | MAF | Mitchell | 60 min |
| May 2, 5:20 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| May 2, 5:22 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
| May 2, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 2, 5:56 PM CDT | Tornado Warning | MAF | Mitchell | 64 min |
| May 2, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 60 min |
| May 2, 6:57 PM CDT | Tornado Warning | MAF | Mitchell | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.